Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have low testosterone, poor libido, weak erection, delayed ejaculation and muscle weakness. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am going to see my GP tomorrow and ask him about prescribing testosterone replacement therapy. What level of free testosterone should I be setting as a goal for the therapy at my age? I have the common complaints of men with low testosterone: poor libido, weak erections, delayed ejaculation, muscle weakness, tiredness, mild depression, belly fat. I exercise five days a week with weights and cardio and aim towards a low carbohydrate diet. I don't smoke or drink.
Posted Thu, 3 Oct 2013 in General Health
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer:
clarifications required

Detailed Answer:

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1) Have you ever tested for serum testosterone levels.
If yes what was the report?
2. How long are you having these symptoms.

Hope to hear from you at your earliest convenience.

Regards and wish you good health,

Dr. Srikanth Reddy MD

Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
Follow-up: Have low testosterone, poor libido, weak erection, delayed ejaculation and muscle weakness. Suggest? 54 minutes later
My last reading was 240 mg about 10 months ago. The symptoms have been progressing slowly. I had spoken to my doctor about the quality of my erections previously, and the belly fat that has been persistent even though I work out and watch what I eat. It was only after I talked to a friend who has had the therapy that I realized I don't have to put up with the lack of strength, the tiredness, and the subtle depression that low testosterone is responsible for. My friend told me that he feels like a new man after only a few weeks of therapy, and he does look fantastic. My urologist didn't want to recommend the therapy because he believes it causes prostate cancer to grow. But I have regular digital rectal exams and have had three negative biopsies and a recent ultra sound. My prostate gland is large (50 g) and my PSA is 9, but I believe it truly is benign, and there is no family history of prostate cancer.
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer:
Yes it can be hypogonadism

Detailed Answer:
Thanks for your clarifications
The normal testosterone levels in the body range from 250 to 800mg and for your age it should range somewhere between 400mg.
Your symptoms also match that of reduced testosterone levels.
You should go ahead and insist your GP for testosterone replacements.
The prostate cancer is possible of there is more than normal testosterone. But if you are replenishing the reduced testosterone then it should not be a problem.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor